How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Peter Your Own Question
Dr. Peter
Dr. Peter, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 28101
Experience:  16 years of internal medicine, surgery, and preventive care.
25161683
Type Your Dog Veterinary Question Here...
Dr. Peter is online now
A new question is answered every 9 seconds

My 60 pound lab just ate 1 Crestor 5mg tab and 1 Nifedical

This answer was rated:

My 60 pound lab just ate 1 Crestor 5mg tab and 1 Nifedical 30 mg tab. She is acting normal. Should I be worried?
Welcome and thanks for asking your question. My name isXXXXX am a licensed veterinarian. I am happy to answer your question today. First I need to ask you a few questions to be well informed and give you the best advice.

1- How long has it been since she took the pills?
2- Do you have hydrogen peroxide?

There may be a slight delay between your follow ups and my replies as I type out a thorough reply for you.

Customer: replied 3 years ago.

I am not sure how long it has been - maybe 2 hrs. And we just found the Crestor - she all she took was Nifidecal. We do have hydrogen peroxide.


 


 

The dose of Nifidecal she ingested based on her weight was 1.1mg/kg, the therapeutic dose in dogs is 0.5mg/kg, I don't believe this dose will be fatal or cause any symptoms. You can induce vomiting to be on the safe side. To induce vomiting this is what you can do:

1- Give her 1 tablespoon of hydrogen peroxide orally. If she does not vomit within 5 minutes repeat it again. Can give peroxide 3 times 5-10 minutes apart.
2- If you do not see the pill in the vomit or she does not vomit observe her for the next 12 hours. If she becomes lethargic, changes in breathing, behaving uncomfortable, etc. have her checked by ER veterinarian. If you no symptoms within 12 hours she will be fine.

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back. I am happy to address follow-up questions. Thank you for your business and I hope to work with you again soon!

Dr. Peter
Customer: replied 3 years ago.


Thank you. Does it matter that is was the XL form?

Do you mean XR?
Customer: replied 3 years ago.


I apologize - I am dealing with this remotely. It looks like she took Crestor - not Nifedical. Should we induce vomiting?

No, the Crestor actually is safer than the Nifedical. Crestor will not be systemically toxic if symptoms do develop it may be mild vomiting or diarrhea. No need to induce vomiting if it was Crestor.

Please reply if you have additional questions.

Dr. Peter
Dr. Peter and other Dog Veterinary Specialists are ready to help you
Hi,

I'm just following up on our conversation about your pet. How is everything going?

Dr. Peter